Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 106, NWS Lincoln, IL

August 23, 20075 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 2007, 1:41 PM CDT for 5 counties in Illinois. It was in force for 49 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 1:41 PM CDT (18:41 UTC)
Expired
Aug 23, 2007, 2:30 PM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL, Woodford County, IL

The radar

The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 1:45 PM CDTTSTM WND DMGToulon, ILSEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT STARK COUNTY. REPORT FROM STARK COUNTY SHERIFF
Aug 23, 1:50 PM CDTTSTM WND DMGPrinceville, IL3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER
Aug 23, 1:50 PM CDTTSTM WND DMGToulon, ILWINDOWS BLOWN OUT IN A CHURCH IN TOULON
Aug 23, 2:08 PM CDTTSTM WND DMG1 W Magnolia, ILMULTIPLE TREES DOWN ACROSS ROUTE 18
Aug 23, 2:15 PM CDTTSTM WND DMGHenry, ILTREES BLOWN DOWN AND LIMBS DOWN. FROM SWOP OBSERVER.
Aug 23, 2:15 PM CDTTSTM WND DMGLacon, ILTREES AND POWERLINES DOWN ACROSS MARSHALL COUNTY
Aug 23, 2:29 PM CDTTSTM WND DMGMagnolia, ILPOWER LINES DOWN
Aug 23, 2:36 PM CDTTSTM WND DMG5 Ne Spring Bay, ILTREE BLOWN ON ROUTE 26 AND LOON CREEK ROAD NORTH OF SPRING BAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 12:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 231842
SVRILX
ILC095-123-143-175-203-231930-
/O.NEW.KILX.SV.W.0106.070823T1841Z-070823T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
141 PM CDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN CENTRAL ILLINOIS...
  EASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
  NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 230 PM CDT.

* AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTHEAST OF LA FAYETTE TO WYOMING TO
  BRIMFIELD...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF KEWANEE
  TO 16 MILES SOUTHEAST OF KEWANEE TO 15 MILES NORTHWEST OF PEORIA...
  AND WAS MOVING EAST AT 60 MPH. WIDESPREAD WIND DAMAGE HAS BEEN
  REPORTED WITH THESE STORMS ACROSS KNOX COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  BRADFORD...
  SPRING BAY...
  SPARLAND...
  ROME...
  LACON...
  HENRY...
  CHILLICOTHE...
  WASHBURN...

OTHER LOCATIONS IN THE WARNING INCLUDE...CAMP GROVE...CASTLETON...
DUNLAP...ELMIRA...ELMORE...ELMWOOD...LAURA...MINONK...PRINCEVILLE...
TOLUCA...TOULON...VARNA...WEST JERSEY...WILLIAMSFIELD...YATES CITY
AND WENONA.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4113 9013 4099 9003 4073 9008 4089 8903
      4112 8907 4112 8961 4122 8967

$$

CHURCHILL
2 follow-up statements
000 
WWUS53 KILX 231906
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
206 PM CDT THU AUG 23 2007

ILC095-175-231916-
/O.CAN.KILX.SV.W.0106.000000T0000Z-070823T1930Z/
KNOX-STARK-
206 PM CDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR STARK AND KNOX COUNTIES IS
CANCELLED...

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4106 8964 4098 8966 4079 8983 4089 8903
      4112 8907 4114 8939 4116 8965

$$

ILC123-143-203-231930-
/O.CON.KILX.SV.W.0106.000000T0000Z-070823T1930Z/
MARSHALL-PEORIA-WOODFORD-
206 PM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN PEORIA...NORTHWESTERN WOODFORD AND MARSHALL
COUNTIES...

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HENRY TO 3 MILES
NORTHEAST OF LACON TO 4 MILES SOUTHEAST OF DUNLAP...OR ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF HENNEPIN TO 3 MILES NORTHEAST OF
LACON TO 5 MILES NORTH OF PEORIA...MOVING EAST AT 40 MPH. WIND
DAMAGE REMAINS LIKELY WITH THESE STORMS.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  VARNA...
  WASHBURN...
  LOW POINT...
  LA ROSE...
  WENONA...
  TOLUCA...
  MINONK...

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 27 AND 41.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 4106 8964 4098 8966 4079 8983 4089 8903
      4112 8907 4114 8939 4116 8965

$$

CHURCHILL
000 
WWUS53 KILX 231931
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
231 PM CDT THU AUG 23 2007

ILC123-143-203-231941-
/O.EXP.KILX.SV.W.0106.000000T0000Z-070823T1930Z/
MARSHALL-PEORIA-WOODFORD-
231 PM CDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEORIA...
NORTHWESTERN WOODFORD AND MARSHALL COUNTIES EXPIRES AT 230 PM CDT...

AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN MARSHALL AND
NORTHERN WOODFORD COUNTIES UNTIL 3:15 PM.

LAT...LON 4106 8964 4098 8966 4079 8983 4089 8903
      4112 8907 4114 8939 4116 8965

$$

CHURCHILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 12:55 PM CDT, 46 minutes earlier.

Area forecast discussion, Aug 23, 12:55 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CDT THU AUG 23 2007

.DISCUSSION...
ISSUED 1116 AM CDT THU AUG 23 2007

SFC LOW OVER SOUTH CENTRAL NEBRASKA THIS MORNING WITH STATIONARY
FRONTAL BOUNDARY FROM IA THRU WI AND ACROSS THE LP OF MICHIGAN.
HIGH PRESSURE OVER THE SERN US LEAVING CENTRAL ILLINOIS IN RATHER
WARM PATTERN. THUNDERSTORMS MOVING ACROSS IA THIS MORNING HEADED
THIS WAY. WILL BE UPPING THE POPS FOR THE REGION NW OF THE
ILLINOIS RIVER VALLEY THIS MORNING TO HANDLE THE ONCOMING STORMS.
SCATTERED ECHOS ON RADAR OVER THE REST OF THE CWA RUNNING INTO
SOME DRY AIR AND NOT REACHING THE GROUND. ONLY OTHER ISSUE WITH
THE FORECAST HAD BEEN THAT THE WINDS WERE SLOW TO MIX DOWN. THAT
PROBLEM HAS BEEN ELIMINATED IN THE LAST HOUR AS THE INVERSION HAS
BEEN BROKEN. UPDATE OUT MOMENTARILY.

&&

.AVIATION...
ISSUED 1250 PM CDT THU AUG 23 2007

NOT TOO MANY CHANGES TO THE FORECAST AT THIS POINT...OTHER THAN TO
ADD TSRA TO THE NRN MOST TWO TERMINALS...AND EXTEND THE CHANCES
FOR THUNDER AND REDUCED VISIBILITIES FOR PIA AND BMI INTO TOMORROW
MORNING. TRYING TO BE A BIT OPTIMISTIC AND KEEP THE ACTUAL WEATHER
OUT OF CMI SPI AND DEC...BUT MUST CONCEDE A CHANGED ENVIRONMENT
AFTER THE MCS/S MOVE THRU THE REGION. HAVE KEPT VCTS IN THE OTHER
THREE FOR THE MORNING.

HJS
&&

.PREV DISCUSSION...
ISSUED 207 AM CDT THU AUG 23 2007

ANOTHER HOT AND HUMID DAY IN STORE FOR CENTRAL ILLINOIS TODAY...AS
MAIN FRONTAL BOUNDARY AND ASSOCIATED CONVECTION REMAIN WELL TO THE
N/NW OF THE AREA. FRONT WILL FINALLY GET A PUSH SOUTHWARD FRIDAY
INTO SATURDAY...BRINGING BETTER RAIN CHANCES AND SLIGHTLY COOLER
WEATHER FOR THE WEEKEND.

06Z SURFACE ANALYSIS SHOWS PERSISTENT FRONTAL BOUNDARY EXTENDING
FROM THE SOUTHERN GREAT LAKES SOUTHWESTWARD INTO THE PLAINS. CLUSTERS
OF SHOWERS/STORMS ARE TRACKING ALONG THIS BOUNDARY...JUST NORTH OF
THE KILX CWA. ALOFT...STRONG RIDGE OF HIGH PRESSURE REMAINS
ANCHORED OVER THE DEEP SOUTH...WHILE TROUGH OF LOW PRESSURE TRACKS
ACROSS CENTRAL CANADA. IN BETWEEN...STRONG W/SW FLOW IS AIDING
THUNDERSTORM DEVELOPMENT FROM THE PLAINS INTO THE GREAT LAKES.

SHORT TERM...TODAY THROUGH SATURDAY

FRONT IS EXPECTED TO REMAIN STALLED TO THE N/NW TODAY...WHILE
UPPER RIDGING CONTROLS THE WEATHER ACROSS CENTRAL ILLINOIS. BOTH
NAM-WRF/GFS KEEP BULK OF CONVECTION CONCENTRATED ALONG THE BOUNDARY
WELL NORTH OF THE KILX CWA THROUGH THIS AFTERNOON. HOWEVER...WITH
FRONT NOT THAT FAR AWAY...WILL CARRY A SLIGHT CHANCE FOR SHOWERS/STORMS
ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE...WITH HIGHER
POPS ACROSS THE FAR NORTHERN COUNTIES. FURTHER SOUTH AWAY FROM THE
FRONT...ATMOSPHERE WILL BE WEAKLY CAPPED AND INSTABILITY WILL BE
MUCH LOWER...SO THINK ANY CONVECTION WILL BE CONFINED TO LOCATIONS
IN THE IMMEDIATE VICINITY OF THE BOUNDARY. PRESSURE GRADIENT WILL
TIGHTEN A BIT ACROSS THE REGION TODAY...ALLOWING FOR BREEZY
CONDITIONS. NAM-WRF FORECAST SOUNDINGS SHOW WINDS IN THE 20-25KT
RANGE AT THE TOP OF THE WELL-MIXED LAYER...SUPPORTING GUSTS TO
AROUND 20MPH AT THE SURFACE. AFTERNOON HIGH TEMPS WILL ONCE AGAIN
RISE WELL INTO THE 90S...WITH READINGS CLIMBING TO AROUND 100
DEGREES SOUTH OF I-70. DESPITE THE HEAT...HEAT ADVISORY CRITERIA
WILL LIKELY NOT BE MET...DUE TO SUFFICIENT MIXING LOWERING THE
DEWPOINTS INTO THE UPPER 6OS DURING THE AFTERNOON.

ADDITIONAL MCS ACTIVITY TO DEVELOP ACROSS IOWA TONIGHT...THEN
TRACK E/NE ACROSS NORTHERN ILLINOIS. GFS KEEPS PRECIP ENTIRELY NORTH
OF THE KILX CWA THROUGH 12Z FRI...HOWEVER NAM-WRF SUGGESTS PRECIP
POSSIBLY SPREADING AS FAR SOUTH AS THE I-72 CORRIDOR OVERNIGHT. BASED ON
PERSISTENCE AND EXPECTED LOCATION OF SYNOPTIC BOUNDARY...WILL INCREASE
POPS ACROSS THE NORTHERN CWA AND BRING SLIGHT CHANCE POPS AS FAR
SOUTH AS I-72. NORTHERN STREAM WAVE BEGINS TO GIVE FRONT A
SOUTHWARD PUSH ON FRIDAY...WITH MODEL CONSENSUS BRINGING IT INTO
THE NORTHERN CWA DURING THE AFTERNOON. WITH DEEP-LAYER MOIST FLOW
IN PLACE...CONVERGENCE ALONG BOUNDARY...AND MODEST UPPER
SUPPORT...HAVE BOOSTED POPS INTO THE LIKELY CATEGORY ACROSS THE
ILLINOIS RIVER VALLEY ON FRIDAY...TAPERING TO CHANCE POPS ALONG
THE I-72 CORRIDOR. WILL ONCE AGAIN BE A HOT DAY...WITH HIGHS WELL
INTO THE 90S ACROSS THE SOUTHERN CWA...BUT A FEW DEGREES COOLER
FURTHER NORTH DUE TO CLOUDS/PRECIP.

00Z 23 AUG MODELS ARE SLIGHTLY FASTER WITH FROPA...WITH CONSENSUS
BRINGING FRONT THROUGH MOST OF CENTRAL ILLINOIS FRIDAY NIGHT.
SCATTERED SHOWERS/STORMS A GOOD BET DURING THAT TIME FRAME. WILL
CONTINUE WITH CHANCE POPS INTO SATURDAY...BUT WILL DROP PRECIP
CHANCES ACROSS THE NORTH BY AFTERNOON DUE TO FASTER PROGRESSION OF
FRONT. A NICE AIRMASS CHANGE IS STILL ON TAP BEHIND FRONT ON
SATURDAY...AS 850MB TEMPS ARE PROGGED TO DROP INTO THE 15 TO 18C
RANGE. THIS WOULD SUPPORT HIGHS ONLY IN THE MIDDLE 80S.

LONG TERM...SUNDAY THROUGH WEDNESDAY

DRY WEATHER WILL PREVAIL THROUGH MUCH OF THE EXTENDED...UNTIL NEXT
FRONT APPROACHES BY WEDNESDAY. SHOULD SEE A GRADUAL WARMING TREND
THROUGH THE PERIOD...WITH HIGHS CLIMBING BACK TO AROUND 90 DEGREES
BY MONDAY.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1055 AM CDT THU AUG 23 2007

ILZ042>057-061>063-066>068-071>073-241100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-
VERMILION-
1055 AM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON.
TEMPERATURES IN THE 95 TO 100 DEGREE RANGE COMBINED WITH HIGH
HUMIDITY LEVELS WILL PRODUCE AFTERNOON HEAT INDICES OF 100 TO 104.
PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE
FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE
CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID WEATHER WILL CONTINUE FOR FRIDAY...WITH AFTERNOON
HEAT INDICES OF 100 TO 105.

THUNDERSTORMS WILL RETURN TO THE AREA FOR FRIDAY THROUGH SATURDAY
AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA. CURRENTLY IT IS
TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE.
HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-036>038-040-041-241100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1055 AM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON.
TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS
WILL PRODUCE AFTERNOON HEAT INDICES OF AROUND 100. PERSONS WHO
MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT
BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND
PETS UNATTENDED IN PARKED VEHICLES.

THUNDERSTORMS WILL DEVELOP WEST OF THE AREA THIS AFTERNOON AND
MOVE ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY
ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR FRIDAY THROUGH
SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA.
CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME
SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON.

HJS

In the hours before

Local storm report, Aug 23, 7:42 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
742 AM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     DOWNBURST        2 SE GROVELAND          40.59N 89.50W
08/22/2007                   TAZEWELL           IL   CO-OP OBSERVER

            5-6 8INCH DIAMETER TREES DOWN.

&&

AUTEN
Local storm report, Aug 23, 1:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
116 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND GST     GALESBURG               40.95N 90.38W
08/23/2007  M74 MPH          KNOX               IL   AWOS

            REPORTED AT THE GALESBURG AWOS...RELAYED FROM SPC

0110 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   EMERGENCY MNGR

            POWER POLES DOWN AT RT 41 AND MONMOUTH AVE IN
            GALESBURG...AND RIDING LAWNMOWERS BLOWN INTO THE STREET.
            REPORT FROM KNOX COUNTY EM

&&

KELLY
Local storm report, Aug 23, 1:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
120 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER TREE LIMBS DOWN AT SANDBURG MALL IN
            GALESBURG. TIME ESTIMATED...REPORT OCCURRED BETWEEN 107
            AND 117PM. ESTIMATED 60-70MPH WINDS

&&

KELLY
Local storm report, Aug 23, 1:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   CO-OP OBSERVER

            ESTIMATED 100MPH WIND GUST. TREES DOWN AND POWER OUTAGES
            IN GALESBURG. REPORT FROM NEAR US ROUTE 34 AND SEMINARY
            ROAD

&&

KELLY
Local storm report, Aug 23, 1:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
130 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TSTM WND DMG     KNOXVILLE               40.91N 90.29W
08/23/2007                   KNOX               IL   CO-OP OBSERVER

            ESTIMATED WINDS OF 60 TO 80 MPH...TREES AND POWERLINES
            DOWN. EXTENSIVE DAMAGE THROUGHOUT KNOXVILLE

&&

KELLY
Local storm report, Aug 23, 1:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     1 W GALESBURG           40.95N 90.40W
08/23/2007                   KNOX               IL   EMERGENCY MNGR

            LARGE HIGH VOLTAGE TRANSMISSION LINES BLOWN DOWN...PART
            OF A ROOF OF A COMERCIAL BUILDING BLOWN OFF...AND A SEMI
            BLOWN OVER ON US ROUTE 34.

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:10 PM CDTSevere Thunderstorm WarningILXMarshall35 min
Aug 23, 12:58 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark47 min
Aug 23, 1:52 PM CDTTornado WarningILXStark9 min
Aug 23, 2:26 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford35 min
Aug 23, 3:21 PM CDTFlash Flood WatchILXFulton, Knox, McLean, Marshall, Peoria, Stark and 2 more37 hr
Aug 23, 6:21 PM CDTSevere Thunderstorm WarningILXStark39 min
Aug 23, 6:40 PM CDTSevere Thunderstorm WarningILXKnox, Stark50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.